Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Some varieties containing relation algebras


Author: Roger Maddux
Journal: Trans. Amer. Math. Soc. 272 (1982), 501-526
MSC: Primary 03G15; Secondary 03G25, 06E99, 08C10
DOI: https://doi.org/10.1090/S0002-9947-1982-0662049-7
MathSciNet review: 662049
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Three varieties of algebras are introduced which extend the variety $ RA$ of relation algebras. They are obtained from $ RA$ by weakening the associative law for relative product, and are consequently called nonassociative, weakly-associative and semiassociative relation algebras, or $ NA$, $ WA$, and $ SA$, respectively. Each of these varieties arises naturally in solving various problems concerning relation algebras. We show, for example, that $ WA$ is the only one of these varieties which is closed under the formation of complex algebras of atom structures of algebras, and that $ WA$ is the closure of the variety of representable $ RA$'s under relativization. The paper also contains a study of the elementary theories of these varieties, various representation theorems, and numerous examples.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03G15, 03G25, 06E99, 08C10

Retrieve articles in all journals with MSC: 03G15, 03G25, 06E99, 08C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0662049-7
Keywords: Relation algebra, Boolean algebra with operators, relativization, complex algebra
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society